Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 33, NWS Miami, FL

October 30, 2012

NWS Miami, FL issued this small craft advisory at Oct 30, 2012, 6:05 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2012, 6:05 PM EDT (22:05 UTC)
Expired
Oct 31, 2012, 4:30 AM EDT
In force
10 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WHUS72 KMFL 302205
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
605 PM EDT TUE OCT 30 2012

AMZ610-310615-
/O.NEW.KMFL.SC.Y.0033.121030T2205Z-121031T1200Z/
LAKE OKEECHOBEE-
605 PM EDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. 


* WINDS: THE LAKE SENSORS ACROSS LAKE OKEECHOBEE INDICATE WINDS
  NEAR 20 KNOTS OR JUST ABOVE WITH HIGHER GUSTS. WINDS ARE
  EXPECTED TO SLOWLY SUBSIDE OVER NIGHT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ656-657-310615-
/O.EXB.KMFL.SC.Y.0032.000000T0000Z-121031T1200Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
605 PM EDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. 

* WINDS AND WAVES: MARINE CONDITIONS WILL REMAIN HAZARDOUS WITH
  WINDS OF 17 TO 20 KNOTS WITH HIGHER GUSTS BEFORE DECREASING
  EARLY WEDNESDAY MORNING. SEAS FROM 6 TO 8 FEET IN THE OFF SHORE WATERS
  ARE POSSIBLE THIS EVENING AND ARE EXPECTED TO SUBSIDE OVER NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS MARINE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID
OPERATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-GMZ676-310615-
/O.EXT.KMFL.SC.Y.0032.000000T0000Z-121031T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
605 PM EDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

* WINDS AND WAVES: MARINE CONDITIONS WILL REMAIN HAZARDOUS WITH
  WINDS OF 17 TO 21 KNOTS WITH HIGHER GUSTS BEFORE DECREASING
  LATER TONIGHT. SEAS OF 6 TO 9 FEET ARE EXPECTED IN THE ATLANTIC
  WATERS AND ARE EXPECTED TO SUBSIDE OVER NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS MARINE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID
OPERATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
071 
WHUS72 KMFL 310830
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
430 AM EDT WED OCT 31 2012

AMZ650-651-671-GMZ656-657-676-310930-
/O.CAN.KMFL.SC.Y.0032.000000T0000Z-121031T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
430 AM EDT WED OCT 31 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. WINDS AND SEAS HAVE DECREASED BELOW ADVISORY
LEVELS THIS MORNING.

$$

AMZ610-310930-
/O.CAN.KMFL.SC.Y.0033.000000T0000Z-121031T1200Z/
LAKE OKEECHOBEE-
430 AM EDT WED OCT 31 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. WINDS AND SEAS HAVE DECREASED BELOW ADVISORY
LEVELS THIS MORNING.

$$

AMZ670-311200-
/O.CON.KMFL.SC.Y.0032.000000T0000Z-121031T1200Z/
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
430 AM EDT WED OCT 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING. 

* WINDS AND WAVES: MARINE CONDITIONS WILL REMAIN HAZARDOUS WITH
  WINDS OF 17 TO 21 KNOTS WITH HIGHER GUSTS BEFORE DECREASING
  LATER THIS MORNING. SEAS OF 4 TO 6 FEET ARE EXPECTED TO SUBSIDE
  INTO THE 3 TO 5 FOOT RANGE BY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS MARINE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID
OPERATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 4:45 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Oct 30, 4:45 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL
445 PM EDT TUE OCT 30 2012

...DRY AND COOLER WEATHER EXPECTED THROUGH WEDNESDAY...
...ROUGH MARINE CONDITIONS EXPECTED THROUGH THIS EVENING...

.DISCUSSION...
POST-TROPICAL STORM SANDY DOMINATES THE WEATHER MAP THIS AFTERNOON
AS IT INFLICTS CONSIDERABLE DAMAGE ACROSS PORTIONS OF THE
NORTHEASTERN UNITED STATES. MOSTLY SUNNY SKIES HAVE PREVAILED OVER
SOUTH FLORIDA AS A PERSISTENT NORTHWESTERLY AIR TRAJECTORY ROOTED
IN CONTINENTAL AIR TRANSPORTS COOL AND DRY AIR INTO THE REGION.
AIR TEMPERATURES HAVE REMAINED BELOW 75F ACROSS SOUTH FLORIDA WITH
MINIMUM RELATIVE HUMIDITIES OF ABOUT 40 PERCENT IN MOST LOCATIONS.
SCATTERED SHALLOW CUMULUS AND STRATOCUMULUS CLOUDS ARE OBSERVED
MOVING SOUTHEASTWARD ACROSS THE SOUTHEASTERN GULF OF MEXICO IN
VISIBLE SATELLITE ANIMATIONS...WITH RESPLENDENT SUNSHINE ELSEWHERE
OVER PENINSULAR FLORIDA. THE VISIBLE SATELLITE PHOTOS ALSO SHOW
VERY CHURNED UP WATER ACROSS SHALLOWER AREAS SURROUNDING THE
BAHAMA BANKS...FLORIDA BAY...AND THE WEST FLORIDA SHELF ADJACENT
TO SOUTHWESTERN FLORIDA DUE TO PERSISTENT STRONG BREEZES.

FORECASTS -- AFTER A COOL NIGHT WITH MOSTLY CLEAR SKIES AND LIGHT
BREEZES...DEEP CYCLONIC FLOW WILL WEAKEN ACROSS THE GULF BASIN
AND FLORIDA PENINSULA OVER THE NEXT FEW DAYS AS SANDY SLOWLY MOVES
NORTH AND WEAKENS. A WEAK HIGH PRESSURE CELL CURRENTLY CENTERED
OVER THE NORTHERN GULF OF MEXICO WILL GRADUALLY SHIFT
SOUTHEASTWARD...LEADING TO MEAN SEA LEVEL PRESSURE RISES AND
WEAKER GRADIENT FLOW OVER SOUTH FLORIDA. THIS WILL ALLOW WINDS TO
DECREASE...RESULTING IN A SLOW INCREASE IN TEMPERATURES AND
HUMIDITY. A SPOKE OF LOW-LEVEL CYCLONIC VORTICITY ASSOCIATED WITH
SANDY IS LIKELY TO BREAK OFF AND MOVE SOUTHWARD...ARRIVING IN
SOUTH FLORIDA BY THURSDAY OR THURSDAY NIGHT. THIS SYSTEM MAY BE
ASSOCIATED WITH A BRIEF INCREASE MOISTURE AND CONVERGENCE AND
POSSIBLE SHOWERS THURSDAY NIGHT OR FRIDAY. HOWEVER...MEASURABLE
RAIN CHANCES ARE AS YET SLIGHT. THEREAFTER...HIGH PRESSURE IS
LIKELY TO BUILD NORTH OF THE FLORIDA PENINSULA...RESULTING IN A
MILD NORTHEASTERLY FLOW REGIME.
&&

.MARINE...
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT THROUGH EARLY EVENING
OVER THE ATLANTIC WATERS AND OVER THE OFFSHORE GULF WATERS. WEST
BREEZES LIKELY WILL GUST OVER 20 KNOTS JUST OFF THE COAST THIS
EVENING WITH SUSTAINED 20-KNOT WINDS OVER THE GULF STREAM AND
EASTWARD TO THE BAHAMAS. ALL INDICATIONS POINT TO SLOWLY
DIMINISHING WIND SPEEDS OVERNIGHT AND WEDNESDAY. A SMALL CRAFT
CAUTION STATEMENT IS APPENDED FOR BISCAYNE BAY AND THE NEARSHORE
GULF ZONES AS WEST OR NORTHWEST WINDS REMAIN IN THE 15-20 KNOT
RANGE FOR A FEW MORE HOURS.
&&

.FIRE WEATHER...
LIGHT TO MODERATE WEST-NORTHWEST WINDS WILL PERSIST THIS EVENING
ACROSS MAINLAND SOUTH FLORIDA. RELATIVE HUMIDITIES HAVE REMAINED
ABOVE 35 PERCENT THIS AFTERNOON...AND SHOULD RISE THIS EVENING
WITH COOLING TEMPERATURES. IN ADDITION...WIND SPEEDS FINALLY WILL
DECREASE AS WELL. THEREFORE...THE RED FLAG WARNING AND FIRE
WEATHER WATCH HAVE BEEN DISCONTINUED FOR ALL ZONES. MOISTURE AND
RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE THROUGH THE MID-WEEK
PERIOD...WHICH SHOULD PRECLUDE ANY CHANCE OF RED FLAG CONDITIONS.
DISPERSIONS WILL REACH THE GENERALLY GOOD RANGE EACH AFTERNOON.
&&

.CLIMATE...
LOW TEMPERATURES TONIGHT MAY APPROACH THE FOLLOWING DAILY RECORDS:

                10/31/12         10/31/12
CITIES       FORECAST LOWS      RECORD LOWS
MIAMI              57               55 - 1938
FORT LAUDERDALE    57               52 - 1986
WEST PALM BEACH    53               54 - 1973
NAPLES             58               52 - 1968
MIAMI BEACH        61               59 - 1953
&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  53  76  59  80 / -  -  -  -
FORT LAUDERDALE  57  76  62  81 / -  -  -  -
MIAMI            57  77  59  81 / -  -  -  -
NAPLES           58  77  61  80 / -  -  -  -
&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT EDT TONIGHT FOR COASTAL
     BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
     COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GULF WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO
     60 NM.
&&

DISCUSSION/MARINE/FIRE...12/KASPER
AVIATION/RADAR...11
Hazardous weather outlook, Oct 30, 5:44 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
544 PM EDT TUE OCT 30 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
311100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
544 PM EDT TUE OCT 30 2012

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES...
...HAZARDOUS SEAS GULF STREAM/OFFSHORE GULF SUBSIDING THROUGHOUT THE NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE
ATLANTIC COAST AND A MODERATE RISK ALONG THE GULF COAST.

WAVES: SEAS OF AROUND 7 FEET OVER THE ATLANTIC AND OFFSHORE GULF
WATERS THIS EVENING WILL CONTINUE TO SUBSIDE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RIP CURRENTS AND SEAS ACROSS THE ADJACENT MARINE AREAS WILL
CONTINUE TO IMPACT THE LOCAL MARINE AREAS INTO WEDNESDAY BEFORE
TRENDING DOWN THROUGH THE SECOND HALF OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 10:28 PM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach26 hr
Oct 30, 7:55 AM EDTRed Flag WarningMFLBroward10 hr
Oct 30, 8:09 AM EDTCoastal Flood StatementMFLBroward, Miami-Dade, Palm Beach16 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.